MAUDE Adverse Event Report: NATUS MEDICAL INC. DBA INTEGRA NEUROSCIENCES MICRO VENTRICULAR BOLT PRESSURE-TEMPERATURE MONITORING KIT; INTRACRANIAL PRESSURE MONITORING DEVICE

NATUS MEDICAL INC. DBA INTEGRA NEUROSCIENCES MICRO VENTRICULAR BOLT PRESSURE-TEMPERATURE MONITORING KIT; INTRACRANIAL PRESSURE MONITORING DEVICE
Model Number 110-4HMT
Medical Device Problem Codes Device Operational Issue (2914); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/11/2018
Type of Reportable Event Malfunction
Event or Problem Description
From initial "communicating complaint information" form received by natus on (b)(6) 2018: "device in contact with patient: no." "patient injury/ death alleged: no." "revision/medical intervention required: no." "patient prepped for surgery: no." "patient information: age_(b)(6), gender: male"."delay in surgery due to late receipt of product: no." "delay in surgery due to product problem: no." "out of box failure(oob): no." "before the surgical procedure, the respective couplings are performed (electric current, pac-1 cable), the monitor is turned on without encountering any difficulty or inconsistency, the surgery is initiated, the incision is made, and the trepanning of the skull is performed.Moment of entering the ventricular catheter with its respective screw, it is fixed to the skull, it is tied to the catheter system, we continue with the procedure but when to remove the guide it did not allow it to leave the catheter, it is removed from the patient the catheter together with the screw to verify if the guide can be removed, it is introduced again and the patient is not drained, it is removed and reintroduced a third time, the screw is adjusted but the guide does not come out, the doctor removes the catheter once more and at the moment of removing it we realized that the catheter had been broken in two parts and one of them remained of at the patient's center, it was necessary to remove it with a kelly tweezer and removed from the catheter, once it was removed it was decided to open a new ventricular sensor in which the catheter was inserted, it was verified that the ventricle fixed the screw to the skull of the patient and the guide is removed without any problem." as the catheter was indeed in contact with the patient, thus, natus e-mailed a request for follow-up information to the reporting distributor (traatek) on (b)(6) 2018.
 
Additional Manufacturer Narrative
A response was received for additional information requested 22jan2018.Response received 05feb2018: 1.Date of incident: (b)(6) 2018.2.The customer mailing address: not available.3.The description reported "removed it was decided to open a new ventricular sensor in which the catheter was inserted".Was new catheter inserted in the new hole? yes.4.Was it returned for investigation? if yes, what is the shipment tracking number? yes.We will provide tracking #.5.Was a user facility report submitted to fda? no.Natus completed their investigation on 11april2018.The investigation included: device history record.Review of complaints history/ trend analysis.Review of past capas/capa determination.Evaluation of the actual device.Results: a review of lot 1 1 1 e00293416 indicates that lot met specifications before released to finished goods.The device history record for the catheter was reviewed, there were no anomalies observed during the manufacturing, packaging or inspection of the device or accessories while in process.A review of the camino risk management file has identified the failure mode of "impact prior to intended use".It can be concluded that the impact of the failure of the 110-4bt catheter resulted in a "minor delay in patient treatment".There were one (1) confirmed complaint during feb-2016 through jan-2018 under complaint code "integ- stuck/sticking/stiff".The numbers of catheter sold during this time, (14572) shows an incidence rate of 0.01 0/0, the failure mode resulted in a "minor delay in patient treatment" capa complaint log 2016, 2017 reviewed on 23-mar-2018 specific for the complaint issue under investigation indicates that there no capa investigation related to this catheter complaint.The customer returned 110-4hmt catheter and its components.The reported customer complaint that the "patient is not drained" when the ventricular catheter was placed was confirmed.Based on the appearance of the returned catheter, the root cause of the drainage issue can be attributed to the silicone catheter being torn in two places.The reported customer complaint indicates that the silicone catheter with introducer was removed twice and placed three times before the torn catheter was noticed.It was also indicated in the customer report that a screw was removed and adjusted when reintroducing the catheter.It is possible that the retaining cap was disconnected and the silicon o-ring within the cap was also removed at this time, which could have attributed to the catheter placement issues.The returned icp catheter appeared un-used and was tested for functionality per q00102, meeting all functional acceptance criteria, based on investigation, the root cause of the customer complaint can be attributed to the torn silicone introducer preventing csf drainage.The actual cause of the cause of the silicone tearing could not be determined at this time.It was confirmed that the catheter was turn, however it was not confirmed that the sylet was hard to remove from the catheter.This complaint is now deemed closed.

Brand Name
MICRO VENTRICULAR BOLT PRESSURE-TEMPERATURE MONITORING KIT
Common Device Name
INTRACRANIAL PRESSURE MONITORING DEVICE
Manufacturer (Section D)
NATUS MEDICAL INC. DBA INTEGRA NEUROSCIENCES
5955 pacific center blvd
san diego CA 92121
MDR Report Key7226646
Report Number2023988-2018-00005
Device Sequence Number11219276
Product Code GWM
UDI-Device Identifier10381780025528
UDI-Public10381780025528
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K962928
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 01/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number110-4HMT
Device Catalogue Number110-4HMT
Device Lot Number111E000293416
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/15/2018
Supplement Date Received by Manufacturer01/15/2018
Initial Report FDA Received Date01/29/2018
Supplement Report FDA Received Date04/13/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age19 YR